i been having this problem for about a year and a half along with other symptoms,but i find this the most urgent.
when i look at something bright such as the shy it like have a bad reception on a t v screen or like theres millions of sparkling stars in my entire field of vision.
when im inside its like when theres a flouresant light thats flikering and when i watch tv sometimes i see like blue or dark spots.these symptoms have progressively gotten worst.
other symptoms include when i sleep my arms go numb and i have to shake them in order for them to return to normal after several minutes.
dizziness,clumsyness,light headness,sometimes nausea,headaches,
ive been to my family dr.,neurologists,optometrists,ophthalmologists + 3,retinal specialists,ophtha/neuro.specialist,and the e.r .
ive had blood tests,c/t scan,mri,and every vision tests thats available done and everything comes back normal.
they have tryed me on neurotin,depakot,zanax,lexapro,and and one dr even recommended i drink a coca cola for headaches nothing worked.
now the eye dr.has had me on synthroid cause he thought my thyroid was barly low but ive been on it for 4 months without improvment.
my next option is the lumbar puncture which im horrified by but willing to do it if i can get some answers.
if anybody has ever gone through this please help...........
With the extensive testing of your visual system, it should be somewhat reassuring that your eyes are ok. The normal neurological exams and normal brain MRI are also helpful in ruling out serious neurological diseases for the most part. One thought is that these symptoms could represent migraines or visual auras which can be preludes to both migraine headaches or seizures. Atypical migraines can certainly present with visual auras consisting of flickering lights/stars followed by headache nausea and dizziness. If seizure is a consideration, one thing to do is an EEG with light stimulation to try and capture one of these vision spells to see if there's any epileptic activity in the part of your brain that helps with vision. A visual evoked potential may also be helpful if not already done. If everything still continues to come back normal, consider trying a migraine abortive medication like zomig or imitrex to see if this helps. Best of luck.
The "severe vision problem" thread started 9/12 describes similar complaints.
I've had this for decades; searched all over the usenet for info years ago and found only a handful of similar reports. Since drugs like Effexor started to be used, there have been a LOT MORE similar reports. I tried Effexor and got beautiful, classical migraines with aura (that led me to Oliver Sacks' book "Migraine" where he has pictures painted by people who see them, to check out what you see). And I got lots more spots and sparkles with Effexor. And killer migraines, so I quit using that. I am treated for "Seasonal Affective Disorder" and notice that this time of year, I see a LOT more sparkles -- they last through the winter and are less present in summer. I'd guess my brain is 'hungry for light' somehow.
My take on it is, why worry? It seems harmless although sometimes distracting. I notice I get bright purple spots before some migraine headaches (and some that predict nothing at all) -- Oliver Sacks in the book Migraine mentions the purple spots as characteristic and reported back to Greek/Roman times -- my MD and opthalmologist hadn't heard of it, however -- alas, too many specialists and no time for a classical education (wry grin).
I am just saying as near as I can tell this does not predict anything else going wrong, it's something one can live with, and there are always risks to medical attention. Loading up on drugs or a spinal tap seem a bit much; learning to live with visual sparkles is like learning to live with tinnitus, it's always there, it's hard to ignore, but it doesn't mean you're going to get worse.
Now if some medically experienced person comes along with better info, I WILL be most grateful.
PS -- first I AM NOT a doctor. Just to get that clear.
And, I am not discounting your report of nervousness, clumsiness, light headedness and headaches. I've had all those, and would say -- nervousness can be from worry, or anxiety.
Clumsiness AND numb arms at night are both indicators of carpal tunnel damage -- dropping little things was the first sign for me, I had the less common form, motor damage first and almost no sensory damage. I was very lucky a neurologist figured it out in time to have surgery -- the damage quit getting worse, although it isn't apparently going to get much better. So I am clumsy, some lack of hand/finger sensation -- have to live with it.
Light headedness can be benign 'positional vertigo' -- and goes away after a while. Or can be blood pressure (happens if you stand up suddenly?) -- neither of those particularly gets worse (maybe doesn't get better either).
So - all I'm saying is, it COULD be that there is no deep underlying problem with all this, that is the best I've figured out from my own experience, and if so, you treat the symptoms, look for causes, and sort it out. I'd skip the spinal tap myself, but then I'm spooky about invasive medicine unless there's some good argument besides "patient can afford it, why not try and see if anything turns up" to do it.
I had symptoms very similar to this and my GP and then an experienced Opthamologist, diagnosed me as having a "scintillating scotoma"--what a mouthful eh! Anyway, the Docs told me that flourescent lighting can really aggrevate things. My problem was that I something that looked like a jagged, sparkling, lightening bolt that went accross my field of vision. It was a very strange sensation. I wasn't blinded but my vision was impaired with these sparkling lights. Scintillating scotomas can also create spots. This problem created a lot of anxiety for me and I began experiencing numbness, and all sorts of other things. Do a "google" search on scintillating scotoma and seen if you can spot any symptoms that are like yours. It sounds like it to me. The docs also said this could be called an "occular migraine". And remember certain types of lighting can make things worse. Hope this helps.........Kelll.
P.S.-Since I'm no longer working in an office building the sparkling has stopped!
I understand how scary that spinal taps can be but if you are having continual vision loss and headaches I would suggest getting the LP( spinal tap) because you may have a condition known as pseudotumor cerebri( increased spinal fluid in the head) it isnt a fatal condition but you can become blind if you are not treated for it... I would suggest doing a search on pseudotumor cerebri and talking with your docs about this..I dont want to scare you but I would look on the websites to see what the symptoms are... tooo many to list here and see if you maybe having these same symptoms. also medications can cause your ICP( intracranial pressure) to raise such as tetracyclines. I would let you Dr's know what all you are taking... hope this helps you and good luck!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.